Hail, Ulster
- When
- July 26, 1:45 PM EST
- Where
- Ulster County, 1.09 mi SSE of Ellenville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.705, -74.393
Quarter size hail was reported during a thunderstorm in Ellenville.
Ahead of a weak cold front, a warm and humid air mass was in place over eastern New York on Sunday, July 26th. During the afternoon hours, some thunderstorms developed over the Catskills and slowly moved northeast.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
Ahead of a weak cold front, a warm and humid air mass was in place over eastern New York on Sunday, July 26th. During the afternoon hours, some thunderstorms developed over the Catskills and slowly moved northeast. While most of these thunderstorms remained below severe limits, one of the thunderstorms produced large hail in Ellenville. Thunderstorms ended by the early evening hours, as the frontal boundary moved eastward into western New England.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 26, 1:40 PM EST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 240 PM EDT SUN JUL 26 2015 .SYNOPSIS... WARM HUMID AIR HAS SETTLED INTO THE REGION. A WIND SHIFT LINE WILL DRIFT SOUTH INTO THE NEW YORK...AND MAY TRIGGER SCATTERED THUNDERSHOWERS THIS AFTERNOON AND EVENING. MONDAY INTO WEDNESDAY THE HEAT AND HUMIDITY WILL BUILD...AS HIGH PRESSURE STRENGTHENS OVER THE GREAT LAKES AND DRIFTS TO THE ATLANTIC SEABOARD. WEAK WEATHER DISTURBANCES...DAYTIME HEATING AND ABUNDANT HUMIDITY WILL TRIGGER SCATTERED THUNDERSTORMS MONDAY...AND ISOLATED STORMS TUESDAY AND WEDNESDAY. THESE WILL BE MAINLY OVER HIGHER TERRAIN. A WEAK COLD FRONT WILL CROSS THE REGION EARLY THURSDAY...AND LOWER THE HUMIDITY A LITTLE. && .NEAR TERM /THROUGH MONDAY/... AS OF 100 PM EDT...ISOLATED CONVECTION WAS DEVELOPING ACROSS THE TERRAIN WITH ONE CELL NEAR THE 88D SITE. LATEST SPC OUTLOOK HAS EXPANDED THE MARGINAL RISK FROM THE MOHAWK VALLEY...CAPITAL REGION INTO ALL OF WESTERN NEW ENGLAND. PER LAPS...SBCAPES HAVE RISEN TO AROUND 1500 J/KG YET SHEAR REMAINS RATHER LIMITED. PER THE LATEST HRRR/RAP13...ISOLATED TO WIDELY SCATTERED CONVECTION WILL CONTINUE TO DEVELOP THIS AFTERNOON WITH NO CHANGES TO THE 20-50% POPS IN THE GRIDS AT THIS TIME TIME. TONIGHT...THE COLD FRONT FALLS APART AS IT MOVES S/SE OVER SRN NY AND CNTRL-SRN NEW ENGLAND. ISOLD-SCT SHOWERS/TSRAS OVER THE ERN CATSKILLS...MID HUDSON VALLEY...TACONICS AND BERKSHIRES MAY CONTINUE TO SHORTLY BEFORE OR JUST AFTER MIDNIGHT. HIGH PRESSURE WILL BE BUILDING IN FROM LAKE ERIE AND OHIO. THE SKIES SHOULD BEGIN TO CLEAR QUICKLY FROM NW TO SE OVER THE REGION. THE RECENTLY WET GROUND...AND LIGHT TO CALM WINDS WITH THE CLEARING SKIES SHOULD PROMOTE PATCHY FOG OVER MOST OF THE REGION. LOWS WILL BE ON THE MILD SIDE WITH LOWER TO M60S IN MOST LOCATIONS...EXCEPT SOME MID AND U50S OVER THE SRN DACKS...SRN GREENS...NRN BERKS...AND ERN CATSKILLS. MONDAY...THE OLD FRONTAL BOUNDARY WILL BE NEAR THE LOWER HUDSON VALLEY...SRN NEW ENGLAND...ERN PA...AND NJ. NW FLOW CONTINUES ALOFT. A WEAK IMPULSE IN THE NW FLOW ALOFT COUPLED WITH THE DIFFUSE FRONTAL BOUNDARY WILL FOCUS SOME ISOLD-SCT SHOWERS AND ISOLD THUNDERSTORMS. EXPECTING SBCAPES TO BE MAINLY IN THE 500-1000 J/KG RANGE WITH PERHAPS SOME SLIGHTLY HIGHER VALUES OVER THE SE CATSKILLS...MID HUDSON VALLEY...AND NW CT. MONDAY SHOULD NOT BE A WASHOUT...BUT A COMBINATION OF THE WEAK SHORT-WAVE IN NW FLOW ALOFT...AND THE BOUNDARY WILL FOCUS THE SHOWERS/TSRAS. THE HIGHER POPS WERE USED NORTH AND EAST OF THE CAPITAL DISTRICT...AND SOUTH AND EAST OF THE CATSKILLS. H850 TEMPS WILL GENERALLY BE IN THE +15C TO +17C RANGE. HIGH TEMPS WILL BE MAINLY IN THE MID TO U80S IN THE VALLEYS...AND U70S TO L80S OVER THE HIGHER TERRAIN. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... THE HEAT BUILDS THROUGH THIS PERIOD. THE REGION IS BETWEEN A SHARPENING 500 HPA RIDGE BUILDING OVER THE GRTLKS AND A SHARPENING TROF OVER THE MARITIMES AS A 500HPA CUTOFF DIVES SE FM HUDSON'S BAY TO THE GULF OF SAINT LAWRENCE. THE INITIAL RESPONSE IS SFC HIGH PRESSURE FORMS/STRENGTHENS OVER THE GRTLKS INCRG SUBSIDENCE...AND SHIFTS EAST TO THE MID ATLC COAST...AND WAA INCREASES. WHILE THE SUBSIDENCE WILL PRETTY MUCH DOMINATE...ISOLD CONVECTION IS POSSIBLE ASSOC WITH SHORT WVS DIVING DOWN THE WEST PERIPHERY OF THE CUT OFF TO OUR EAST...WAA...DIURNAL HEATING MAINLY OVER ELEVATED TRRN DURING THE AFTN AND EVENING HOURS. OTHERWISE TD WILL BE IN THE 60S...MAX TEMPS TUES WILL BE ARND 90 IN MANY AREAS WITH UPPER 80S OVER HIR TRRN. WED WILL TAKE THESE INTO THE LOW TO MID 90S IN MOST AREAS. MINS WILL BE IN THE 60S FOR THE MOST PART. && .LONG TERM /THURSDAY THROUGH SATURDAY/... BY THURSDAY THE 500 HPA RIDGE HAS BECOME QUITE SHARP FM FCA INTO LABRADOR...AS A CUT OFF RIDES UP THE WEST SIDE OF IT INTO HUD BAY...WITH A TRAILING CDFNT. SFC PREFRONTAL TROF PUSHES ACROSS THE RGN EARLY THU...WITH CDFNT CLEARING THE RGN IN THE AFTN. THIS CDFNT IS WEAKER THAN PVS RUNS...AND MUCH DRIER AIR IS MVNG INTO FCA BY MID DAY. DYNAMICS...BOUNDARY...AND TEMPERATURE GRADIENT NOT WELL ALIGNED ATTM...SO ITS A SCT TSTM DAY. ONLY SLIGHTLY COOLER AND LESS HUMID AIR WILL FILTER INTO RGN...WITH MAX TEMPS NR 90 STILL THU AS TD GOES FROM MID TO LOW 60S. NOT MUCH OF A FRONT. THUR NT INTO WEEKEND 500HPA FLOW FLATTENS BCMG ZONAL. SFC HIGH BUILDS FM OHIO VLY INTO RGN THU NT INTO FRI. TEMPS STILL REMAIN A FEW DEGREES ABV NORMALS WITH TD STILL IN THE 60S. SAT ANOTHER WEAK CDFNT WILL CROSS THE RGN...BUT DYNAMICS AND JET REMAIN WELL N OF RGN...ITS MAIN IMPACT WILL BE TO TRIGGER ISOLD TO SCT TSTMS. OTHERWISE A PS-MS START TO THE WEEKEND WITH JUST A CHC TSTM SAT. WILL POPULATE WITH HPC AS CONSIDERABLE AGREEMENT REMAINS BTWN ECMWF/GFS/HPC. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... VFR CONDITIONS THROUGH THE AFTERNOON HOURS WITH ISOLATED TO WIDELY SCATTERED CONVECTION. CIGS WERE SCT-BKN IN THE LOWER AND MID LEVELS BUT ABOVE MVFR. AS CONVECTION DEVELOPS...THIS MAY IMPACT TAF LOCATIONS AS WE WILL PLACE A VCSH FOR THE BALANCE OF THE AFTERNOON INTO EARLY EVENING. THE ADDITIONAL CHALLENGE OVERNIGHT WILL BE THE FORMATION OF STRATUS/FOG ESPECIALLY WHERE WET CONDITIONS OCCUR THIS AFTERNOON. NCEP BUFR PROFILES SIGNAL A RATHER HIGH PROBABILITY FOR IFR CONDITIONS AS WE WILL PLACE THIS WITHIN THE TAFS FOR KPSF-KGFL AND MIFG FOR KALB-KPOU. THE FRONTAL BOUNDARY MAY LINGER SOUTH OF I90 ON MONDAY FOR THE CHANCE FOR ADDITIONAL CONVECTION. HOWEVER...NORTHWEST FLOW REGIME COUPLED WITH WEAK DISTURBANCES MAY TRIGGER ADDITIONAL ISOLATED CONVECTION BUT PROBABILITIES TOO LOW FOR MENTION IN THE TAFS AT THIS TIME. A LIGHT SOUTHERLY WIND BECOMES LIGHT AND VARIABLE TONIGHT...THEN BECOMING SOUTHERLY AGAIN ON MONDAY LESS THAN 10 KTS. OUTLOOK... MON NIGHT-WED: NO OPERATIONAL IMPACT. NO SIG WX. WED NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA. THU: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. && .FIRE WEATHER... ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE INTO THIS EVNGAS A WIND SHIFT LINE WILL DRIFT SOUTH INTO THE NEW YORK. MONDAY INTO WEDNESDAY THE HEAT AND HUMIDITY WILL BUILD...AS HIGH PRESSURE STRENGTHENS OVER THE GREAT LAKES AND DRIFTS TO THE ATLANTIC SEABOARD. WEAK WEATHER DISTURBANCES...DAYTIME HEATING AND ABUNDANT HUMIDITY WILL TRIGGER SCATTERED THUNDERSTORMS MONDAY...AND ISOLATED STORMS TUESDAY AND WEDNESDAY. THESE WILL BE MAINLY OVER HIGHER TERRAIN. A WEAK COLD FRONT WILL CROSS THE REGION EARLY THURSDAY...AND LOWER THE HUMIDITY A LITTLE. RELATIVE HUMIDITY WILL INCREASE TO CLOSE TO 100 PERCENT TONIGHT IN THE PATCHY FOG. EXPECT THE RH VALUES TO LOWER TO 40 TO 55 PERCENT MONDAY AFTERNOON...AND INCREASE TO NEAR 100 PERCENT AGAIN TUESDAY MORNING. THE WINDS WILL BE LIGHT MAINLY INTO TUESDAY EXCEPT IN THUNDERSTORMS. && .HYDROLOGY... ISOLATED SHOWERS AND THUNDERSTORMS ARE THIS EVENING INTO TUESDAY...MAINLY OVER HIGHER TRRN...IN THE AFTERNOON AND EVENING HOURS. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS WITH LOCALIZED WITHIN BANK RISES...AS PRECIPITABLE WATER VALUES WILL BE IN THE 1 TO 1.5 INCH RANGE. IT WILL BECOME HOT AND HUMID MUCH OF THE UPCOMING WEEK WITH MAINLY DRY WEATHER. THUNDERSTORMS WILL BE POSSIBLE THURSDAY AS A COLD FRONT MOVES THROUGH THE REGION. SOME HEAVY DOWNPOURS ARE POSSIBLE WITH THE THUNDERSTORMS THURSDAY WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING OF LOW- LYING AREAS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .CLIMATE... CONDITIONS WILL BECOME HOT AND HUMID THIS WEEK WITH HIGHS FORECAST TO BE IN THE 90S UP THE HUDSON RIVER VALLEY TUESDAY...WEDNESDAY AND THURSDAY. HERE ARE THE RECORD HIGH TEMPERATURES AND YEAR OF OCCURRENCE FOR THESE DATES... JULY 28TH... ALBANY NY: 99 DEGREES 1929 GLENS FALLS: 96 DEGREES 1949 POUGHKEEPSIE NY: 96 DEGREES 1949 JULY 29TH... ALBANY NY: 97 DEGREES 1894 GLENS FALLS: 96 DEGREES 1959 POUGHKEEPSIE NY: 95 DEGREES 1949 JULY 30TH... ALBANY NY: 100 DEGREES 1933 GLENS FALLS: 94 DEGREES 1949 POUGHKEEPSIE NY: 96 DEGREES 1949 NOTE THE DAILY RECORDS DATE BACK TO 1874 AT ALBANY NY AND TO 1949 FOR BOTH GLENS FALLS AND POUGHKEEPSIE NY. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...SNYDER NEAR TERM...BGM/WASULA SHORT TERM...SNYDER LONG TERM...SNYDER AVIATION...IAA/BGM FIRE WEATHER...SNYDER/WASULA HYDROLOGY...SNYDER/WASULA CLIMATE...IAA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 441 AM EDT SUN JUL 26 2015 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-270845- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 441 AM EDT SUN JUL 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. MAINLY SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE TODAY. SOME OF THE THUNDERSTORMS WILL HAVE HEAVY DOWNPOURS...WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS. THE THUNDERSTORMS WILL MOVE TO THE EAST TO SOUTHEAST AT 25 TO 30 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT. SOME OF THUNDERSTORMS WILL HAVE HEAVY DOWNPOURS CAPABLE OF PRODUCING PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING OF LOW LYING AREAS. HOT AND HUMID WEATHER IS EXPECTED TUESDAY INTO THURSDAY. THE COMBINATION OF HIGH TEMPERATURES AND HIGH HUMIDITY LEVELS MAY RESULT IN HEAT INDICES OF AROUND 100 DEGREES ACROSS THE MID HUDSON VALLEY ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
The Albany radar (KENX), 102 km away, was scanning. The volume nearest the first event began at 18:45 UTC.
1 hail. Local standard time, as filed.
Quarter size hail was reported during a thunderstorm in Ellenville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2015Every state in 2015This day in weather historyWarnings in New York, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590538.